Georgia, 2002Damaging Wind in Georgia, March 31, 2002
March 31, 2002 · NWS TAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 31, 7:18 PM EST, 12 minutes earlier.
Area forecast discussion, Mar 31, 7:18 PM EST, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
718 PM EST SUN MAR 31 2002
SEVERE TSTM WATCH #68 REPLACES #67 & INCLUDES AREAS E OF LINE FROM
ABY TO PAM, EXCEPT TAYLOR, DIXIE & LAFAYETTE COUNTIES AS SQUALL LINE
PROGRESSES EWD. THUS FAR, SEVERAL REPORTS OF WIND DAMAGE & HAIL W/
THE TSTMS RECEIVED.
ZONES & COASTALS WILL BE UPDATED.
.TLH...
.AL...NONE.
.GA...NONE.
.FL...FIRE WEATHER WATCH IN EFFECT MONDAY NOON TIL SUNSET INLAND.
MAJ
In the hours before
Special weather statement, Mar 31, 2:00 PM EST, 5 hours 30 minutes before
ALZ065>069-FLZ007>019-026-027-GAZ120>131-142>148-155>161-010000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EST SUN MAR 31 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE
FLORIDA BIG BEND AND PANHANDLE...EFFECTIVE UNTIL 700 PM EST SUNDAY
EVENING(600 PM CST SUNDAY EVENING).
THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.
IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON...
CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA...
JEFFERSON...MADISON.
IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.
REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Mar 31, 5:55 PM EST, 1 hour 35 minutes before
ALZ065>069-FLZ007>019-026-027-GAZ120>131-142>148-155>161-GMZ750-770-
312325-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
555 PM EST SUN MAR 31 2002
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED
THE SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES
IN SOUTHEAST ALABAMA...
COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.
THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM EST (6 PM
CST) FOR THE FOLLOWING COUNTIES:
IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON...
CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA...
JEFFERSON...MADISON.
IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.
REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Mar 31, 6:53 PM EST, 37 minutes before
FLZ011>019-026-027-GAZ127>131-145>148-155>161-010500-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
653 PM EST SUN MAR 31 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...MUCH OF THE
FLORIDA BIG BEND...AND THE EXTREME EASTERN FLORIDA
PANHANDLE...EFFECTIVE UNTIL MIDNIGHT EST MONDAY MORNING (1100 PM CST
SUNDAY EVENING).
THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
IN GEORGIA...SEMINOLE...DECATUR...MITCHELL...GRADY...WORTH
...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.
IN FLORIDA...BAY...JACKSON...CALHOUN...GULF...GADSDEN...
LIBERTY...FRANKLIN...LEON...WAKULLA...JEFFERSON...AND MADISON.
REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Mar 31, 6:53 PM EST, 37 minutes before
FLZ011>019-026-027-GAZ127>131-145>148-155>161-GMZ750-755-010500-
SPECIAL WEATHER STATEMENT...CORRECTED TO ADD ADJACENT WATERS
NATIONAL WEATHER SERVICE TALLAHASSEE FL
653 PM EST SUN MAR 31 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...MUCH OF THE
FLORIDA BIG BEND...THE EXTREME EASTERN FLORIDA PANHANDLE...AND THE
ADJACENT COASTAL WATERS...EFFECTIVE UNTIL MIDNIGHT EST MONDAY
MORNING (1100 PM CST SUNDAY EVENING).
THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
IN GEORGIA...SEMINOLE...DECATUR...MITCHELL...GRADY...WORTH
...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.
IN FLORIDA...BAY...JACKSON...CALHOUN...GULF...GADSDEN...
LIBERTY...FRANKLIN...LEON...WAKULLA...JEFFERSON...AND MADISON.
REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Thunderstorm Wind, Colquitt
- When
- March 31, 7:30 PM EST
- Where
- Colquitt County, Moultrie
- Deaths
- 1 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.183, -83.800
An elderly man was killed when a pine tree snapped and fell on the cab of his truck while driving during a severe thunderstorm. Reported by the Courier Herald.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Louisiana, March 31, 2002$75,000 · F1 · 1 event
- Damaging Wind in Louisiana, March 31, 2002$100,000 · 1 event
- Hail and Damaging Wind in Alabama, March 31, 2002$75,000 · 0.75 in hail · 2 events
- Damaging Wind in Texas, March 31, 2002$75,000 · 1 event
- Damaging Wind in Alabama, March 31, 2002$25,000 · 55 kt wind · 1 event
- Damaging Wind in Georgia, March 31, 2002$20,000 · 1 event
- Flash Flood and Hail in North Carolina, March 31, 20021.75 in hail · 14 events
- Hail and Damaging Winds in South Carolina, March 31, 20021.75 in hail · 13 events
- Lightning Strike in Florida, March 31, 2002$15,000 · 1 event
- Hail in Georgia, March 31, 20022 in hail · 6 events
- Dense Fog in California, March 31, 20024 events
- High Wind in Hawaii, March 31, 200251 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293569.